An overdose advisory has been issued in Nanaimo.
Island Health issued the advisory Tuesday, Oct. 26, saying that overdoses are increasing in Nanaimo.
“Friends, family and community members using opioids and stimulants face increased risk from both injection and inhalation,” noted the advisory.
The health authority says if someone overdoses, call 911 and stay with them, give naloxone if available, and give them a breath of air every five seconds.
Island Health also recommends tips for safer drug use, suggesting users visit the overdose preventioin site at 437 Wesley St., which is open every day from 11 a.m.-9 p.m. The health authority also suggests starting with a small hit and staggering drug use with a friend so someone is able to respond if needed. Those using drugs alone should let someone know who can check in, and can use the Lifeguard app available at http://lifeguarddh.com or call the National Overdose Response Service at 1-888-688-6677.
For more information about overdose prevention sites, click here.